Alert archive / Oklahoma / Freeze Warnings in 2018

Freeze Warning 8, NWS Tulsa, OK

October 15, 20185 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Oct 15, 2018, 3:31 PM CDT for 5 counties in Oklahoma. It took effect at Oct 16, 2018, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 3:31 PM CDT (20:31 UTC)
In effect from
Oct 16, 2018, 1:00 AM CDT
Expired
Oct 16, 2018, 7:32 AM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
429 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WWUS74 KTSA 152031
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
331 PM CDT Mon Oct 15 2018

OKZ054>059-160445-
/O.NEW.KTSA.FZ.W.0008.181016T0600Z-181016T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, and Pawnee
331 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Tuesday. 

* TEMPERATURE...Overnight lows in the lower 30s, with upper 20s
  possible in a few locations.

* IMPACTS...These conditions will kill plants and other tender
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which 
could be harmed by a freeze, take the time now to protect them. 
Potted plants normally left outdoors should be covered or brought 
inside away from the cold. 

&&

$$
3 follow-up statements
748 
WWUS74 KTSA 160230
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
930 PM CDT Mon Oct 15 2018


OKZ054>059-161030-
/O.CON.KTSA.FZ.W.0008.181016T0600Z-181016T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, and Pawnee
930 PM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE...Overnight lows in the lower 30s, with upper 20s 
  possible in a few locations. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold.

&&

$$
318 
WWUS74 KTSA 160904
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
404 AM CDT Tue Oct 16 2018

OKZ054>059-161400-
/O.CON.KTSA.FZ.W.0008.000000T0000Z-181016T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, and Pawnee
404 AM CDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Overnight lows in the lower 30s, with upper 20s 
  possible in a few locations. 

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold.

&&

$$

CORFIDI
729 
WWUS74 KTSA 161232
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
732 AM CDT Tue Oct 16 2018

OKZ054>059-161345-
/O.CAN.KTSA.FZ.W.0008.000000T0000Z-181016T1400Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, and Pawnee
732 AM CDT Tue Oct 16 2018

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Freeze
Warning. 



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:28 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 15, 3:28 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
328 PM CDT Mon Oct 15 2018

.DISCUSSION...
Light rain has persisted most of the day near the Red River,
while skies have cleared over most of northeast OK. GIven the
unseasonably cool airmass in place at present, there will be high
potential for freezing temperatures tonight in those areas that
remain free of significant cloud cover for a long enough duration
tonight. Some increase in mid and high clouds is possible later
tonight into parts of northeast OK, with locations closer to the
KS border remaining the most likely to remain clear. Will issue a
Freeze Warning for northern row of NE OK counties for tonight,
with an outside chance at a hard freeze in normally colder
locations. Patchy frost also will be possible a bit farther
south, and depending on cloud trends the warning may need to be
expanded southeast.

After a relative lull in the rainfall tonight across southeast
OK, additional rain should expand north toward I-40 Tuesday, while
areas north will see some sun and warmer temperatures. The low in
the southwest will eventually eject east and weaken with
expanding rain chances for Thursday and Friday, but at this time
this does not appear to be a significant rain event. Airmass
behind this system and cold front will be of Pacific origin as
opposed to Canadian, thus temperatures will trend closer to
normal through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  58  41  66 /  10  10   0   0
FSM   43  54  43  67 /  20  30  10   0
MLC   41  51  43  63 /  30  40  10  10
BVO   30  60  38  66 /  10  10   0   0
FYV   36  55  39  65 /  10  10   0   0
BYV   36  55  40  64 /  10  10   0   0
MKO   38  54  41  67 /  10  20   0   0
MIO   32  57  39  64 /  10  10   0   0
F10   38  53  42  65 /  10  20   0  10
HHW   44  49  45  62 /  60  80  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 9 AM CDT Tuesday for OKZ054>059.

AR...None.
&&

SHORT TERM...23
LONG TERM....14
Hazardous weather outlook, Oct 15, 11:29 AM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1129 AM CDT Mon Oct 15 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1129 AM CDT Mon Oct 15 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DISCUSSION...
Scattered rain showers will continue across southeast Oklahoma and
west-central Arkansas into Tonight.

Temperatures today will be unseasonably cold with afternoon high
temperatures only in the 40s to lower 50s. There will be the potential
for the first freeze of the season Tuesday morning, with low temperatures
in the lower 30s across far northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

EXTENDED DISCUSSION...

TUESDAY through Sunday...No Hazards.
Temperatures will begin to warm up by Wednesday when high
temperatures will be back in the 60s. More rain is expected
Thursday into Friday as another cold front moves through the area.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.